Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 17, 2010, 10:43 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2010, 10:43 AM CDT (15:43 UTC)
- Expired
- Apr 17, 2010, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Bexar County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
186
WGUS54 KEWX 171543
FFWEWX
TXC013-029-091-177-187-493-171845-
/O.NEW.KEWX.FF.W.0012.100417T1543Z-100417T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 AM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ATASCOSA COUNTY...
EASTERN BEXAR COUNTY...
SOUTHEASTERN COMAL COUNTY...
WEST CENTRAL GONZALES COUNTY...
GUADALUPE COUNTY...
WILSON COUNTY...
* UNTIL 145 PM CDT.
* AT 1038 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM HEAVY RAINS NEAR 2 INCHES PER HOUR BETWEEN
PLEASANTON...EAST SAN ANTONIO AND SEGUIN MOVING NORTH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...UNIVERSAL CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...
KIRBY...CHINA GROVE...ZORN...SELMA...SEGUIN...NEW BERLIN...
MCQUEENEY...MARION...KINGSBURY...GERONIMO...CIBOLO...NEW BRAUNFELS
AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2903 9849 2962 9838 2978 9802 2977 9801
2976 9800 2982 9795 2984 9790 2961 9771
2913 9789 2877 9836
$$1 follow-up statement
185
WGUS74 KEWX 171718
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 PM CDT SAT APR 17 2010
TXC013-029-091-177-187-493-171845-
/O.CON.KEWX.FF.W.0012.000000T0000Z-100417T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-GUADALUPE TX-GONZALES TX-BEXAR TX-WILSON TX-ATASCOSA TX-
1218 PM CDT SAT APR 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EAST
CENTRAL ATASCOSA...WILSON...EASTERN BEXAR...WEST CENTRAL GONZALES...
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DIMINISHING SHOWERS EAST OF SAN ANTONIO...HOWEVER THERE IS
ADDITIONAL DEVELOPMENT TO THE WEST ALONG THE COLD FRONT JUST WEST
OF SAN ANTONIO. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUED
TO DEVELOP ALONG THE FRONT TO THE WEST. ADDITIONAL HEAVY RAINFALL IS
POSSIBLE THIS AFTERNOON AS THE FRONT MOVES SLOWLY EAST AND INTERACTS
WITH WARM MOIST AIR FEEDING NORTHWARD FROM THE COAST.
LOCATIONS IN THE WARNING AREA INCLUDE SUTHERLAND SPRINGS...
STOCKDALE...POTH...LA VERNIA...FLORESVILLE...WINDCREST...UNIVERSAL
CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...KIRBY...ELMENDORF...CHINA
GROVE...CALAVERAS LAKE...ZORN...SELMA...SEGUIN...NEW BERLIN...
MCQUEENEY...MARION...KINGSBURY...GERONIMO...CIBOLO...NEW BRAUNFELS
AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2903 9849 2962 9838 2978 9802 2977 9801
2976 9800 2982 9795 2984 9790 2961 9771
2913 9789 2877 9836
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 10:37 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 17, 10:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1037 AM CDT SAT APR 17 2010 .UPDATE... NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS MORNING AND MUCH OF THE AFTERNOON AS THE MID-LEVEL DISTURBANCE ACROSS NORTH TEXAS SLOWLY DRIFTS NORTHWARD. ANALYSIS OF SATELLITE IMAGERY OVER THE LAST FEW HOURS DEPICTS THE COLDEST CLOUD TOPS CENTERED GENERALLY NEAR BEXAR COUNTY AND HAVE ALREADY HAD REPORTS OF 1-3 INCHES OF RAIN MAINLY ACROSS NORTHERN BEXAR COUNTY OVER THE LAST 2-3 HOURS. DEEP MOISTURE WITH PW VALUES OF 1.5-1.8 INCHES IS STILL FEEDING INTO THIS SYSTEM AND THUS ANTICIPATE THE POSSIBILITY OF ANOTHER 1-3 INCHES ACROSS BEXAR COUNTY THIS MORNING. WIDESPREAD RAIN TOTALS OF 1-2 INCHES IS EXPECTED EAST OF HIGHWAY 281 WITH ISOLATED TOTALS OF 3-5 INCHES MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR ALONG THE CORE OF HEAVIER RAINS. SOME BACK-BUILDING OF STORMS BEHIND THE STRONGER RAIN CORE HAS BEEN EVIDENT OVER THE LAST FEW HOURS BUT HAS BEEN QUICK TO DIMINISH AS THE SFC FRONT SHIFTS WINDS TO THE NORTHWEST AND MOISTURE AVAILABILITY DROPS SIGNIFICANTLY (DEWPOINTS ARE ABOUT 10 DEGREES COOLER ALONG THE LEADING EDGE OF THE FRONT). GRADUAL CLEARING FROM THE WEST IS ANTICIPATED THIS AFTERNOON AS DRIER NORTHWEST FLOW ALOFT SETTLES IN. FORECAST IS GENERALLY ON TRACK. HAVE LOWERED AFTERNOON TEMPERATURES BY A FEW DEGREES DUE TO PERSISTENT CLOUD COVER...RAIN-COOLING EFFECTS...AND THE APPROACHING COLD FRONT. && .PREV DISCUSSION... /ISSUED 653 AM CDT SAT APR 17 2010/ DISCUSSION... SEE AVIATION FOR 12Z TAF DISCUSSION. AVIATION... MID LEVEL LOW PRESSURE SYSTEM OVER NORTH TX WILL CONTINUE TO DRAW NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS THE I-35 TERMINALS THROUGH EARLY THIS EVENING. A WEAK FRONT WILL STABILIZE THE AIR OVER DRT IN THE NEXT FEW HOURS...BUT MID-LEVEL MOISTURE AND INSTABILITY SHOULD STILL KEEP MVFR/VFR CIGS OVER THE AREA MOST OF THE TIME WITH A FEW SPRINKLES POSSIBLE. IFR/MVFR CONDITIONS SHOULD PERSIST OVER THE I-35 TERMINALS WITH THE LOWEST CONDTIONS OVER AUS AND CENTRAL TX. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED OVER AUSTIN AND SAN ANTONIO THIS AFTERNOON AS THE SLOW FRONT CONCENTRATES CONVECTION ALONG I-35. THE MODIFICATION OF AIR FROM THE FRONT AND THE SLIGHT SHIFT EASTWARD OF THE MID LEVEL LOW SHOULD DECREASE CONVECTION OVER THE TAF SITES IN THE EVENING. LOW CIGS AND PATCHY FOG SHOULD REMAIN IN PLACE THROUGH THE REST OF THE PERIOD. PREV DISCUSSION... /ISSUED 430 AM CDT SAT APR 17 2010/ DISCUSSION... KCRP 00Z SOUNDING SHOWED A PWAT OF 1.8 INCH...ROUGHLY TWO STANDARD DEVIATIONS ABOVE NORMAL...AND REPRESENTATIVE OF THE ATMOSPHERE ACROSS THE EASTERN HALF OF OUR CWFA. GIVEN ALREADY SATURATED GROUNDS ACROSS PORTIONS OF OUR AREA...ONGOING RIVER RISES AND A WEAK COLD FRONT TO ACT AS A FOCUS TODAY...WE DECIDED TO ISSUE A FLASH FLOOD WATCH (SEE BELOW). ALTHOUGH GENERAL RAINFALL AMOUNTS WILL RANGE ONLY FROM ONE HALF TO ONE INCH...ISOLATED TOTALS TO BETWEEN THREE AND FIVE INCHES ARE POSSIBLE. THE HPC DAY1 EXCESSIVE RAINFALL POTENTIAL OUTLOOK PRODUCT SHOWS THE EASTERN TWO-THIRDS OF OUR CWFA IN THE SLIGHT RISK AREA (FOR > 5 IN.). SHOWERS WILL BE THE DOMINATE WEATHER-TYPE TODAY...WITH THUNDERSTORMS BEING ISOLATED ONCE AGAIN. POPS WILL DECREASE SIGNIFICANTLY ON SUNDAY AS THE COLD FRONT MOVES EAST OUT OF OUR AREA AND A DRIER NW FLOW ALOFT DEVELOPS. TEMPERATURES WILL BE BELOW NORMAL BEHIND THE FRONT THROUGH TUESDAY...BUT MODERATE ON WEDNESDAY AND TREND ABOVE NORMAL GOING INTO FRIDAY. THE 00Z MODEL SOLUTIONS CONTINUE TO SHOW A SHORTWAVE TROUGH MOVING ACROSS NORTHERN MEXICO MONDAY NIGHT AND INTO OUR AREA TUESDAY...BUT ARE TRENDING TOWARD A WEAKER FEATURE COMPARED TO PREVIOUS RUNS. WE'RE STILL EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY NIGHT AND MOVE ACROSS OUR AREA TUESDAY...BUT THE DEEPER CONVECTION MAY BE SOUTH OF OUR AREA. GULF MOISTURE COMES BACK IN FULL ON THURSDAY IN ADVANCE OF A LARGE UPPER LEVEL STORM SYSTEM THAT IS FORECAST TO BE OVER ARIZONA AT THAT TIME. ALTHOUGH THIS SYSTEM IS FORECAST TO PULL OUT TO THE NE ON FRIDAY AND SATURDAY...TRAILING ENERGY WILL MOVE EAST ACROSS MEXICO AND PUSH A DRYLINE INTO OUR AREA FRIDAY AND THEN FURTHER EAST ON SATURDAY. WILL ONLY SHOW SLIGHT CHANCE POPS FOR FRI/SAT AT THIS TIME DUE TO POTENTIAL FOR A CAPPING INVERSION TO HOLD WITH THAT WSW FLOW ALOFT...BUT THIS IS A SEVERE THUNDERSTORM FAVORABLE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 57 72 55 71 / 80 60 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 73 58 72 54 70 / 80 70 30 30 10 NEW BRAUNFELS MUNI AIRPORT 73 58 74 55 72 / 80 70 30 20 10 BURNET MUNI AIRPORT 71 54 70 51 66 / 80 50 30 20 10 DEL RIO INTL AIRPORT 72 54 75 54 72 / 70 10 10 - 10 GEORGETOWN MUNI AIRPORT 73 55 71 53 69 / 80 60 40 30 10 HONDO MUNI AIRPORT 73 54 76 54 73 / 80 40 10 - 10 SAN MARCOS MUNI AIRPORT 72 57 73 55 71 / 80 70 30 20 10 LA GRANGE - FAYETTE REGIONAL 74 61 72 57 71 / 80 70 40 30 10 SAN ANTONIO INTL AIRPORT 74 56 75 55 72 / 80 60 20 10 10 STINSON MUNI AIRPORT 74 58 76 56 73 / 80 70 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && 25/01
Hazardous weather outlook, Apr 17, 4:45 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 AM CDT SAT APR 17 2010 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 445 AM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. THE WATCH AREA INCLUDES ALL SOUTH CENTRAL TEXAS COUNTIES ALONG AND EAST OF A MOUNTAIN HOME TO LEAKEY TO CARRIZO SPRINGS LINE. A SLOW MOVING COLD FRONT WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTH CENTRAL TEXAS TODAY AND THIS EVENING. THIS PATTERN WILL PROMOTE SLOW MOVING SHOWERS AND THUNDERSTORMS...WITH ISOLATED 3 TO 5 INCH RAINFALL TOTALS POSSIBLE. SINCE RECENT RAINFALL HAS ALREADY SATURATED SOILS AND PRODUCED RISES IN RIVERS AND STREAMS...ADDITIONAL HEAVY RAINS WILL INCREASE THE LIKELIHOOD OF FLASH FLOODING AND RIVER FLOODING TODAY. THE FLOOD POTENTIAL WILL BE HIGHEST DURING THE AFTERNOON HOURS FOR AREAS ALONG THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TODAY IF SIGNIFICANT FLOODING DEVELOPS.
In the hours before
Local storm report, Apr 17, 8:44 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 5 W HELOTES 29.57N 98.78W
04/17/2010 M2.71 INCH BEXAR TX PARK SERVICE
GOVERNMENT CANYON STATE PARK MEASURED 2.71 INCHES IN
THE PAST FEW HOURS... MANY ROADS IN AND AROUND THE STATE
PARK ARE FLOODED
&&
EVENT NUMBER EWX1000135
MCDONALDLocal storm report, Apr 17, 9:58 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 7 NNE SAN ANTONIO 29.51N 98.45W
04/17/2010 BEXAR TX PUBLIC
HEAVY RAINFALL NEAR THE SAN ANTONIO AIRPORT HAS CAUSED
STREET FLOODING ON COUNTRY CLUB LANE.
&&
EVENT NUMBER EWX1000136
MCDONALDLocal storm report, Apr 17, 10:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 15 NNE SAN ANTONIO 29.62N 98.39W
04/17/2010 BEXAR TX TRAINED SPOTTER
HEAVY RAINFALL AND NUMEROUS LIGHTNING STRIKES CAUSING
LOCAL STREET FLOODING IN STONEOAK.
&&
EVENT NUMBER EWX1000137
MCDONALDLocal storm report, Apr 17, 10:39 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 13 NNW SAN ANTONIO 29.59N 98.57W
04/17/2010 BEXAR TX PUBLIC
HEAVY RAINFALL CAUSE FLOODING AT THE FM1604 AND
STONEOAK INTERSECTION.
&&
EVENT NUMBER EWX1000138
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 16, 9:23 PM CDT | Flash Flood Warning | EWX | Caldwell | 97 min |
| Apr 17, 4:07 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 21 hr |
| Apr 17, 7:47 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 8:39 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 9:11 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 3 hr |
| Apr 17, 9:44 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 106 min |
| Apr 17, 10:34 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 116 min |
| Apr 17, 11:21 AM CDT | Flash Flood Warning | EWX | Bexar | 114 min |
| Apr 17, 12:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 119 min |
| Apr 17, 1:15 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Frio, Karnes, Medina and 1 more | 2 hr |
| Apr 17, 3:42 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 2 hr |
| Apr 17, 5:58 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Apr 17, 6:22 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.